Alert archive / Georgia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 36, NWS Atlanta, GA

February 26, 20084 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Feb 26, 2008, 8:28 AM EST for 4 counties in Georgia. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 26, 2008, 8:28 AM EST (13:28 UTC)
Expired
Feb 26, 2008, 9:00 AM EST
In force
32 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Harris County, GA, Meriwether County, GA, Talbot County, GA, Upson County, GA

The radar

The Atlanta radar (KFFC), 67 km from the middle of the area, began a volume at 13:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 26, 8:45 AM ESTHAIL 0.88Thomaston, GA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 26, 5:41 AM ESTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 1.5 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2008-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2008-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -146 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
742 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
-146 m²/s²
0-3 km storm-relative helicity
-111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 261329
SVRFFC
GAC145-199-263-293-261400-
/O.NEW.KFFC.SV.W.0036.080226T1328Z-080226T1400Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
828 AM EST TUE FEB 26 2008

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN HARRIS COUNTY IN WEST CENTRAL GEORGIA
  SOUTHEASTERN MERIWETHER COUNTY IN WEST CENTRAL GEORGIA
  TALBOT COUNTY IN WEST CENTRAL GEORGIA
  UPSON COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 900 AM EST

* AT 828 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
  TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM  
  SPREWELL BLUFF STATE PARK TO FORTSON...MOVING EAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  PLEASANT HILL...THOMASTON AND TALBOTTON.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON EST TUESDAY
FOR GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3258 8473 3259 8473 3259 8490 3261 8496
      3298 8460 3298 8452 3297 8451 3298 8450
      3297 8414 3276 8425 3256 8455
TIME...MOT...LOC 1328Z 268DEG 39KT 3293 8444 3279 8458
          3260 8482

$$
2 follow-up statements
000 
WWUS52 KFFC 261338
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
837 AM EST TUE FEB 26 2008

GAC145-199-263-293-261400-
/O.CON.KFFC.SV.W.0036.000000T0000Z-080226T1400Z/
HARRIS GA-TALBOT GA-UPSON GA-MERIWETHER GA-
837 AM EST TUE FEB 26 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 AM EST
FOR SOUTHEASTERN MERIWETHER...UPSON...TALBOT AND SOUTHEASTERN HARRIS
COUNTIES...

AT 837 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE 
LOCATED ALONG A LINE EXTENDING FROM NEAR THOMASTON TO PLEASANT HILL 
TO WAVERLY HALL...AND MOVING EAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TALBOTTON...GENEVA AND PRATTSBURG.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON EST TUESDAY
FOR GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3258 8473 3259 8473 3259 8490 3261 8496
      3298 8460 3298 8452 3297 8451 3298 8450
      3297 8414 3276 8425 3256 8455
TIME...MOT...LOC 1337Z 268DEG 39KT 3292 8424 3279 8442
          3262 8467

$$
000 
WWUS52 KFFC 261351
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
851 AM EST TUE FEB 26 2008

GAC145-199-263-293-261400-
/O.CON.KFFC.SV.W.0036.000000T0000Z-080226T1400Z/
HARRIS GA-TALBOT GA-UPSON GA-MERIWETHER GA-
851 AM EST TUE FEB 26 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 AM EST
FOR SOUTHEASTERN MERIWETHER...UPSON...TALBOT AND SOUTHEASTERN HARRIS
COUNTIES...

AT 845 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM THE ROCK TO PRATTSBURG TO
TALBOTTON...MOVING EAST AT 60 MPH.

NICKEL SIZE HAIL HAS BEEN REPORTED WITH THESE STORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON EST TUESDAY 
FOR MUCH OF CENTRAL GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3258 8473 3259 8473 3259 8490 3261 8496
      3298 8460 3298 8452 3297 8451 3298 8450
      3297 8414 3276 8425 3256 8455
TIME...MOT...LOC 1351Z 261DEG 57KT 3293 8412 3273 8428
          3267 8449

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 26, 5:10 AM EST, 3 hours 18 minutes earlier.

Area forecast discussion, Feb 26, 5:10 AM EST, 3 hours 18 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
510 AM EST TUE FEB 26 2008

.SHORT TERM /TODAY THROUGH THURSDAY/...
WIDESPREAD SHOWERS AND SCATTERED TSTORMS EXPECTED ACROSS CWA TODAY
AHEAD OF A FAST MOVING COLD FRONT MAKING ITS WAY ACROSS THE LOWER
MS VALLEY. LOOK FOR BEST COVERAGE ACROSS THE NORTHWEST HALF OF THE
CWA THIS MORNING...THE SOUTHEAST HALF THIS AFTERNOON. SPC
INDICATING SLIGHT RISK OF SEVERE STORMS ACROSS PORTIONS OF CENTRAL
GEORGIA WHERE CAPES PROGD IN THE 300 TO 800 RANGE THIS AFTERNOON.
GUSTY WEST TO NORTHWEST WINDS BEHIND THE FRONT THIS AFTERNOON
...ESPECIALLY ACROSS THE NORTH. MODELS SIMILAR WITH SPEEDS INTO
THE 15 TO 25 MPH RANGE. HAVE ISSUED WIND ADVISORY TO COVER. FRONT
PROGD WELL SOUTH OF THE CWA BY DAYS END AND WILL END ALL PRECIP
BY TONIGHT...EXCEPT ACROSS EXTREME NORTH GEORGIA WHERE WE COULD
SEE A FEW LINGERING SHOWERS OVERNIGHT IN THE WRAP-AROUND.
THICKNESSES COLD ENOUGH TO SUPPORT SNOW AND WILL CONTINUE A
MENTION OF SNOW FLURRIES THERE. HIGH PRESSURE BEGIN TO BUILD
ACROSS THE SOUTHEAST U.S. WEDNESDAY WITH A DRIER BUT MUCH COOLER
AIRMASS SETTLING IN OVER OUR AREA. MODELS GUIDANCE SIMILAR WITH
HIGHS ONLY IN THE 40S ACROSS MUCH OF THE CWA. DRY FORECAST
CONTINUING THURSDAY AS SURFACE HIGH BECOMES CENTERED OVER THE
FLORIDA PANHANDLE. TEMPS BEGIN TO MODERATE A BIT THURSDAY...BUT
HIGHS STILL EXPECTED TO BE BELOW NORMAL.

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
HIGH PRESSURE BEGINS TO SHIFT OFF THE SOUTHEAST U.S. COAST
THURSDAY NIGHT/FRIDAY AS A LOW PRESSURE SYSTEM MOVES EAST ACROSS
THE GREAT LAKES PULLING A COLD FRONT ACROSS THE TN-MS VALLEY
REGION. EXTENDED PROGS SIMILAR WITH SOME DEEPER MOISTURE SPREADING
INTO EXTREME NORTHWEST GEORGIA BY LATE DAY FRIDAY AS THE FRONT
APPROACHES. BOUNDARY THEN APPEARS TO WEAKEN/WASH OUT AS IT PUSHES
ACROSS OUR AREA FRIDAY NIGHT/EARLY SATURDAY...WITH LIMITED
MOISTURE. LATEST GFS RUN SHOW REMNANTS OF BOUNDARY MEANDERING
SOMEWHERE ACROSS SOUTH GEORGIA SATURDAY/SUNDAY AS A SERIES OF WEAK
UPPER LEVEL DISTURBANCES SPEED ACROSS THE AREA. MODELS TOSSING OUT
LOW POPS ACROSS OUR AREA DURING THIS TIME BUT PLAN TO KEEP
FORECAST DRY FOR NOW AND LET ANOTHER RUN OF MODELS CONFIRM THIS
POSSIBILITY. WILL HOWEVER CARRY CHANCE POPS MONDAY INTO TUESDAY
WITH STRONGER FRONT WITH BETTER MOISTURES PROGD TO MOVE ACROSS THE
CWA.

&&

.AVIATION...UPDATED...
LINE OF SHOWERS AND THUNDERSTORMS THE MAIN CONCERN THAT WILL BE ON
TOP OF ATL 12-13Z. IFR-MVFR CEILINGS ASSOCIATED WITH FLOW AHEAD OF
FRONT. IFR-MVFR VSBYS DUE TO SHOWERS/FOG. PRECIP ENDING THIS
AFTERNOON OVER TAF SITES. SSW WINDS 10-15 KTS AHEAD OF FRONT GUSTING
TO 30 KTS WITH LINE OF CONVECTION. WNW WINDS BEHIND FRONT 15-20 KTS
GUSTING TO 30 KTS. BDL

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          58  32  46  25  56 / 100   5   5   5   5
ATLANTA         59  32  43  26  56 / 100   0   5   5   5
BLAIRSVILLE     48  29  36  22  48 / 100  20  10   5   5
CARTERSVILLE    58  32  42  24  52 / 100   5   0   5   5
COLUMBUS        63  35  50  30  60 / 100   0   5   5   5
GAINESVILLE     55  29  42  24  51 / 100   5   5   5   5
MACON           62  36  52  26  59 / 100   0   5   5   5
ROME            54  33  45  27  55 / 100  20   0   5   5
PEACHTREE CITY  62  32  43  27  57 / 100   0   5   5   5
VIDALIA         68  37  52  25  57 /  70   0   5   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM NOON TODAY TO 9 PM EST THIS EVENING FOR
MUCH OF NORTH AND CENTRAL GEORGIA.

&&
Hazardous weather outlook, Feb 26, 4:00 AM EST, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
400 AM EST TUE FEB 26 2008

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-270900-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
400 AM EST TUE FEB 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT.
A FEW SEVERE THUNDERSTORMS POSSIBLE OVER CENTRAL GEORGIA THIS
MORNING AND AFTERNOON.

.SYNOPSIS...
A FAST MOVING STRONG COLD FRONT WILL MOVE ACROSS THE AREA TODAY
WHILE A STRONG UPPER LEVEL TROUGH DEVELOPS OVER THE EASTERN U.S.
STRONG SURFACE HIGH PRESSURE WILL BUILD OVER THE MID U.S. THIS
AFTERNOON AND TONIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WILL BE DAMAGING WINDS AND LARGE HAIL. THE MOST
LIKELY LOCATION FOR SEVERE THUNDERSTORMS WILL BE OVER CENTRAL
GEORGIA FROM COLUMBUS TO MACON AND SOUTH LATER THIS MORNING AND
AFTERNOON. THUNDERSTORMS CAN BE EXPECTED TO THE NORTH.

.DISCUSSION...
CAPES WILL INCREASE TO 1000 WITH LIFTED INDICES OF MINUS 2 TO MINUS
4. THIS INSTABILITY COMBINED WITH STRONG WINDS IN THE LOWER LEVELS
AHEAD OF THE COLD FRONT WILL GIVE POTENTIAL FOR A FEW SEVERE
THUNDERSTORMS LATER TODAY.

.OTHER HAZARDS...
GUSTY WINDS WILL INCREASE JUST AHEAD AND BEHIND THE FRONT. THE
STRONGEST WINDS CAN BE EXPECTED THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THERE WILL BE A CHANCE OF THUNDERSTORMS MONDAY. OTHERWISE NO
HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION LATER THIS
MORNING. EMERGENCY MANAGERS SHOULD MONITOR THE SITUATION.

BDL

In the hours before

Special weather statement, Feb 26, 6:24 AM EST, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
624 AM EST TUE FEB 26 2008

GAZ066-261215-
624 AM EST TUE FEB 26 2008

...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS IN TROUP COUNTY UNTIL
715 AM EST...

AT 620 AM EST/520 AM CST/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED STRONG THUNDERSTORMS FROM 15 MILES NORTH OF HOGANSVILLE TO
20 MILES WEST OF ABBOTTSFORD...MOVING EAST AT 60 MPH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Feb 26, 6:40 AM EST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
640 AM EST TUE FEB 26 2008

GAZ067-261300-
640 AM EST TUE FEB 26 2008

...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN MERIWETHER COUNTY
UNTIL 800 AM EST...

AT 637 AM EST/537 AM CST/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED STRONG THUNDERSTORMS FROM 29 MILES NORTHEAST OF ALVATON TO
33 MILES WEST OF PRIMROSE...MOVING EAST AT 65 MPH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Feb 26, 6:52 AM EST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
652 AM EST TUE FEB 26 2008

GAZ056>060-067-068-070-071-261245-
652 AM EST TUE FEB 26 2008

...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN PIKE...MONROE...
LAMAR...MERIWETHER...SPALDING...BUTTS...PUTNAM...JASPER AND HENRY
COUNTIES UNTIL 745 AM EST...

AT 650 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM WHITEHOUSE TO WOOSTER...MOVING EAST AT 60
MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS PIKE...MONROE...LAMAR...MERIWETHER...SPALDING...BUTTS...
PUTNAM...JASPER AND HENRY COUNTIES THROUGH 745 AM EST. SOME LOCATIONS
IN THE PATH OF THESE STORMS INCLUDE WOOSTER...WHITEHOUSE...SAINT
MARKS...FLIPPEN...BIRDIE...STOCKBRIDGE...HAMPTON...SUNNY SIDE...
ZETELLA...RIO...POMONA...ALVATON...MCDONOUGH...BLACKSVILLE AND
TOWALAGA. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON
ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Feb 26, 7:44 AM EST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
744 AM EST TUE FEB 26 2008

GAZ059>061-066>073-078-079-261330-
744 AM EST TUE FEB 26 2008

...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN HARRIS...TALBOT...
UPSON...JONES...BALDWIN...PIKE...MONROE...LAMAR...TROUP...
MERIWETHER...HANCOCK...PUTNAM AND JASPER COUNTIES UNTIL 830 AM EST...

AT 739 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM ADGATEVILLE TO 7 MILES WEST OF JONES
CROSSROADS...MOVING EAST AT 40 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS HARRIS...TALBOT...UPSON...JONES...BALDWIN...PIKE...MONROE...
LAMAR...TROUP...MERIWETHER...HANCOCK...PUTNAM AND JASPER COUNTIES
THROUGH 830 AM EST. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE JONES CROSSROADS...HARRIS CITY...ADGATEVILLE...MOLENA...ROSE
HILL...LIFSEY...WOODBURY...MEANSVILLE...WHITESVILLE...
STANFORDVILLE...JOHNSTONVILLE...DURAND...BERNER...RALEIGH AND
HILLSBORO. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON
ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Local storm report, Feb 26, 7:55 AM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
755 AM EST TUE FEB 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 AM     TSTM WND DMG     BOWDEN JUNCTION         33.66N 85.15W
02/26/2008                   CARROLL            GA   AMATEUR RADIO

            HOME DESTROYED BY WINDS.

0555 AM     HAIL             DALLAS                  33.92N 84.83W
02/26/2008  E0.75 INCH       PAULDING           GA   PUBLIC

0557 AM     TSTM WND DMG     BUCHANAN                33.80N 85.18W
02/26/2008                   HARALSON           GA   COUNTY OFFICIAL

            TENS OF TREES DOWN COUNTYWIDE.

0635 AM     TSTM WND DMG     KENNESAW                34.02N 84.62W
02/26/2008                   COBB               GA   PUBLIC

            SEVERAL TREES DOWN AT INTERSECTION OF SHALLOWFORD AND
            STEINHAUER ROADS.

0650 AM     TSTM WND DMG     ROSWELL                 34.04N 84.36W
02/26/2008                   FULTON             GA   PUBLIC

            SEVERAL TREES DOWN AT INTERSECTION OF HOLCOMB AND WARSAW
            ROADS.

0632 AM     TSTM WND GST     ATLANTA                 33.76N 84.42W
02/26/2008  M60 MPH          FULTON             GA   ASOS

0630 AM     TSTM WND DMG     ATLANTA                 33.76N 84.42W
02/26/2008                   FULTON             GA   LAW ENFORCEMENT

            NUMEROUS TREES AND POWER LINES DOWN AT I-75 AND MOORES
            MILL ROAD.

&&

LPR
Local storm report, Feb 26, 8:09 AM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
809 AM EST TUE FEB 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 AM     TSTM WND DMG     DOUGLASVILLE            33.75N 84.75W
02/26/2008                   DOUGLAS            GA   COUNTY OFFICIAL

            NUMEROUS TREES DOWN AND POWER LINES DOWN COUNTYWIDE.

0645 AM     TSTM WND DMG     ATLANTA                 33.76N 84.42W
02/26/2008                   FULTON             GA   EMERGENCY MNGR

            *** 3 INJ *** TREE FALLING INTO HOUSE CAUSED WALL
            COLLAPSE.

&&

LPR

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 3:32 AM ESTWind AdvisoryFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 81 more27 hr
Feb 26, 5:40 AM ESTSevere Thunderstorm WarningFFCCarroll, Haralson, Paulding, Polk35 min
Feb 26, 5:50 AM ESTSevere Thunderstorm WarningFFCHeard40 min
Feb 26, 6:03 AM ESTSevere Thunderstorm WarningFFCCobb, Douglas42 min
Feb 26, 6:07 AM ESTSevere Thunderstorm WarningFFCCoweta38 min
Feb 26, 6:12 AM ESTSevere Thunderstorm WarningFFCFulton48 min
Feb 26, 6:28 AM ESTSevere Thunderstorm WarningFFCClayton, DeKalb, Fayette, Forsyth, Gwinnett48 min
Feb 26, 6:45 AM ESTSevere Thunderstorm WarningFFCHall45 min
Feb 26, 6:51 AM ESTSevere Thunderstorm WarningFFCRockdale24 min
Feb 26, 6:55 AM ESTSevere Thunderstorm WarningFFCBanks, Barrow, Jackson, Newton, Walton38 min
Feb 26, 7:05 AM ESTSevere Thunderstorm WarningFFCButts, Henry, Jasper, Newton40 min
Feb 26, 7:17 AM ESTSevere Thunderstorm WarningFFCClarke, Greene, Madison, Morgan, Oconee, Oglethorpe and 1 more43 min
Feb 26, 8:47 AM ESTSevere Thunderstorm WarningFFCChattahoochee, Muscogee43 min
Feb 26, 8:50 AM ESTSevere Thunderstorm WarningFFCBibb, Crawford, Monroe, Taylor25 min
Feb 26, 9:06 AM ESTSevere Thunderstorm WarningFFCMarion, Talbot39 min
Feb 26, 9:14 AM ESTSevere Thunderstorm WarningFFCBibb, Jones, Monroe46 min
Feb 26, 9:20 AM ESTSevere Thunderstorm WarningFFCCrawford25 min
Feb 26, 10:14 AM ESTSevere Thunderstorm WarningFFCDooly, Houston, Macon31 min
Feb 26, 10:21 AM ESTSevere Thunderstorm WarningFFCBleckley, Houston, Twiggs24 min
Feb 26, 10:44 AM ESTSevere Thunderstorm WarningFFCBleckley, Dodge, Dooly, Houston, Pulaski31 min
Feb 26, 10:55 AM ESTSevere Thunderstorm WarningFFCEmanuel, Johnson, Laurens, Treutlen65 min
Feb 26, 11:31 AM ESTSevere Thunderstorm WarningFFCDodge, Laurens, Wheeler29 min
Feb 26, 11:55 AM ESTSevere Thunderstorm WarningFFCMontgomery, Telfair, Wheeler35 min
Feb 26, 12:15 PM ESTSevere Thunderstorm WarningFFCToombs30 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.